Alert archive / Colorado / Red Flag Warnings in 2025

Red Flag Warning 28, NWS Denver/Boulder, CO

December 11, 202514 counties in Colorado

NWS Denver/Boulder, CO issued this red flag warning at Dec 11, 2025, 8:16 AM MST for 14 counties in Colorado. It was in force for 9 hr. 33 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 11, 2025, 8:16 AM MST (15:16 UTC)
Expired
Dec 11, 2025, 5:00 PM MST
In force
9 hr
Issued by
NWS Denver/Boulder, CO

Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Clear Creek County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Lincoln County, CO, Park County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 30 km from the middle of the area, began a volume at 15:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 11, 8:30 AM MSTNON-TSTM WND GST 781 Sw Brainard Lake, COSADDL Niwot Ridge Saddle.
Dec 11, 8:46 AM MSTNON-TSTM WND GST 562 Sw Broomfield, COAWOS station KBJC Broomfield Rocky Mtn Metro Airport.
Dec 11, 9:00 AM MSTNON-TSTM WND GST 803 E Pinewood Springs, COMesonet station GW0895 Lyons.
Dec 11, 9:30 AM MSTNON-TSTM WND GST 542 Ne Hygiene, COMesonet station AU469 Longmont.
Dec 11, 9:30 AM MSTNON-TSTM WND GST 552 Se Denver Intl Airpor, COASOS station KDEN Denver Intl Airport.
Dec 11, 9:39 AM MSTNON-TSTM WND GST 692 Nne Natural Fort, COMesonet station CO041 I-25 at Wyoming Border.
Dec 11, 9:58 AM MSTNON-TSTM WND GST 541 Ne Ward, COMesonet station CO044 Ward.
Dec 11, 10:05 AM MSTNON-TSTM WND GST 601 S Crescent Village, COMesonet station DVI03013 Crescent Village.
Dec 11, 10:08 AM MSTNON-TSTM WND GST 562 W Silver Plume, COMesonet station CO163 Silver Plume.
Dec 11, 10:15 AM MSTNON-TSTM WND GST 552 Nne Pinewood Springs, COMesonet station CW0346 Lyons.
Dec 11, 10:30 AM MSTNON-TSTM WND GST 543 Ene Buckhorn Mountain, COMesonet station EW6545 Bellvue.
Dec 11, 10:32 AM MSTNON-TSTM WND GST 51Red Feather Lakes, COMesonet station RFRC2 Red Feather RAWS.
Dec 11, 10:49 AM MSTNON-TSTM WND GST 82Virginia Dale, COMesonet station CO036 Virginia Dale.
Dec 11, 10:55 AM MSTNON-TSTM WND GST 641 W Nederland, COMesonet station GW5353 NEDERLAND.
Dec 11, 11:00 AM MSTNON-TSTM WND GST 674 Ene Nederland, COMesonet station DW5338 Nederland.
Dec 11, 11:08 AM MSTNON-TSTM WND GST 753 S Boulder, CO
Dec 11, 11:20 AM MSTNON-TSTM WND GST 636 Sw Carr, COMesonet station CO166 I-25 and Buckeye Rd.
Dec 11, 11:29 AM MSTNON-TSTM WND GST 90St Marys Glacier, CO
Dec 11, 11:32 AM MSTNON-TSTM WND GST 561 W Idaho Springs, COMesonet station CO190 I-70 West Idaho Springs.
Dec 11, 11:56 AM MSTNON-TSTM WND GST 722 Nw Rocky Flats, CONREL Flatirons M2.
Dec 11, 12:00 PM MSTNON-TSTM WND GST 764 Nnw White Ranch Open, COMesonet station 1925W Coal Creek Canyon.
Dec 11, 12:01 PM MSTNON-TSTM WND GST 691 Ssw Georgetown, COMesonet station CO164 I-70 Georgetown Hill.
Dec 11, 12:14 PM MSTNON-TSTM WND GST 652 W Mishawaka, COMesonet station GW4629 LIVERMORE.
Dec 11, 12:16 PM MSTNON-TSTM WND GST 792 Wsw Russell Gulch, COMesonet station CO188 I-70 E of Dumont.
Dec 11, 12:32 PM MSTNON-TSTM WND GST 683 Sw Rocky Flats, COMesonet station CO109 Rocky Flats Hwy 93 and 72.
Dec 11, 12:35 PM MSTNON-TSTM WND GST 573 Ese Buckeye, COMesonet station BEYC2 Buckeye.
Dec 11, 12:53 PM MSTNON-TSTM WND GST 613 Se Tolland, COAWOS station KC99 Dakota Hill.
Dec 11, 1:15 PM MSTNON-TSTM WND GST 522 Ene Estes Park, COMesonet station CW3065 Estes Park.
Dec 11, 1:15 PM MSTNON-TSTM WND GST 552 Nnw Marshall, COMesonet station BLD01 Boulder Fairview.
Dec 11, 1:15 PM MSTNON-TSTM WND GST 574 Ese Estes Park, COMesonet station DW0774 Estes Park.
Dec 11, 2:17 PM MSTNON-TSTM WND GST 753 Ese Pinecliffe, COMesonet station FW8937 Wondervu.
Dec 11, 2:24 PM MSTNON-TSTM WND GST 542 Ese Deer Ridge, COMesonet station ESPC2 Estes Park.
Dec 11, 2:55 PM MSTNON-TSTM WND GST 641 N Georgetown, COMesonet station CO162 I-70 Georgetown Lake.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 3.3 hours before the alert went out and 471 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2025-12-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2025-12-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2346 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

990 
WWUS85 KBOU 111516
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
816 AM MST Thu Dec 11 2025


COZ216-238>243-245>247-112330-
/O.NEW.KBOU.FW.W.0028.251211T1516Z-251212T0000Z/
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
816 AM MST Thu Dec 11 2025

...RED FLAG WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR
WIND AND LOW RELATIVE HUMIDITY FOR THE LOWER FOOTHILLS, I-25
CORRIDOR AND ADJACENT PLAINS...

The National Weather Service in Denver has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
until 5 PM MST this afternoon.

* AFFECTED AREA...Fire Weather Zones 216, 238, 239, 240, 241, 
  242, 243, 245, 246 and 247.

* TIMING...Until 5 PM MST this afternoon.

* WINDS...West 15 to 25 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* IMPACTS...Conditions will be favorable for rapid fire spread. 
  Avoid outdoor burning and any activity that may produce a 
  spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Dec 11, 4:53 AM MST, 3 hours 23 minutes earlier. Its key messages:

  • Strong winds will continue along the Front Range mountains and foothills through midday today. Gusts will be between 70-80 mph.
  • An extended period of dry and mild weather will last through the middle of next week, with well above normal temperatures expected.
Area forecast discussion, Dec 11, 4:53 AM MST, 3 hours 23 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
453 AM MST Thu Dec 11 2025

.KEY MESSAGES...

- Strong winds will continue along the Front Range mountains and
  foothills through midday today. Gusts will be between 70-80 mph.

- An extended period of dry and mild weather will last through the
  middle of next week, with well above normal temperatures
  expected.

&&

.SHORT TERM /Through Thursday/...
Issued at 256 PM MST Wed Dec 10 2025

Current surface observations across the high country show wind gusts
up to 70 mph, with gusts up to 50 mph (aside from an isolated gust
up to 68 near the Rocky Flats) across the wind-prone areas along the
foothills. While we haven't met high wind criteria yet, we do expect
the winds to peak later this afternoon and into the evening.

SPC upper air analysis shows northwest flow aloft, with Colorado
generally being in the right exit region of the jet stream.
Modeled cross-sections have a decent ridgetop stable layer as well
as a wave induced critical layer for this afternoon/evening. In
addition, surface pressure gradients between Grand Junction and
Denver will likely increase to 11-14 mb. With these ingredients,
we do expect winds to gust up to 80 mph periodically across the
high country. High resolution models have consistently been
indicating channels of winds along the foothills and adjacent
plains, so expect isolated wind gusts up to 55 mph through the
evening. Overnight Wednesday, there will be a brief lull in strong
winds before it could pick up again Thursday morning, as cross-
sections indicate another critical layer forming. For this reason,
still expect High Wind Warning to continue till 11 AM Thursday
morning. However, if guidance changes this evening/overnight, the
warning could expire earlier.

Due to continuous downsloping winds, Thursday morning low
temperatures will be above normal. Across the plains, expect to wake
up to temperatures between high 30s and mid 40s. Denver's record
warmest minimum temperature for December 11th is 44 degrees (set in
1933) and our current forecasted low is 43. We will keep any eye out
for any record-breaking minimum temperatures. The warming trend
will continue throughout the day Thursday, as breezy northwest
winds (gusting up to 45 mph a times) will aid in compressional
heating and allow temperatures to reach the mid-to-high 60s across
the plains (~20 degrees above normal!). Other than that, dry
conditions will prevail for the forecast area.

&&

.LONG TERM /Thursday night through Wednesday/...
Issued at 256 PM MST Wed Dec 10 2025

Pressure gradients will continue to slacken Thursday night, bringing
significant improvements to windy conditions across the mountains
and foothills through the overnight hours. An anomalous surface high
(2.4 - 3.1 sigma above normal) over western Canada will start to
usher arctic air into the northern US. This will be the main area of
uncertainty for the extended period, as the northern corner of
Colorado is situated along the temperature gradient, with Colorado
being on the warmer extent of the cold air. If the cold air pushes
just slightly southward, temperatures across the far northeast
plains could be 5-10 degrees colder than what is in the current
forecast, though the extreme cold temperatures are not expected to
make it into Colorado. The coldest temperatures are expected
overnight Saturday into Sunday, and though there is around a 6
degree spread between ensemble means, temps are forecast to drop
into the teens for locations along the Nebraska border. While
temperatures will be colder over the northeastern plains, well
above normal temperatures are expected across the forecast area
through the period, with afternoon high temperatures forecast to
reach the upper 50s/low 60s along the urban corridor each day.

Persistent northwesterly flow on the eastern side of upper level
ridging will remain in place for the majority of the extended
period. Despite the influx of Pacific moisture pumping into the
Pacific Northwest over the coming days, Colorado will remain too
far south to reap any benefits. Ensembles show widespread dry
conditions are expected through the weekend, with only some light
snowfall potential for the mountains towards the tail end of the
forecast period. The ridge is expected to gradually shift eastward
early next week, and ensembles are still holding onto a weak
shortwave traversing the region around Monday/Tuesday, though
they still show slight discrepancies on strength and timing.

&&

.AVIATION /12Z TAFS through 12Z Friday/...
Issued at 437 AM MST Thu Dec 11 2025

VFR conditions are expected through the TAF period. DEN winds have
been predominantly westerly overnight tonight and that should
continue into the mid morning hours. Speeds will vary greatly with
periods of gusts to 25 knots and periods where winds decrease to 6
knots. APA is expected to have light westerly winds for most of
the morning.

BJC has had strong winds for most of the night and those winds may
just continue for the rest of the day. Gusts between 40-45 knots
will be common although the mountain wave rotor will break down
from time to time and winds will be light with speeds less than
10 knots at different points throughout the day.

Winds will pick back up during the mid to late morning at DEN and
APA. Gusts could reach 38 knots at DEN and 30 knots at APA.
However, there may be periods of lighter winds throughout the
day.

West winds will continue into the evening hours before turning
more southwesterly by the late evening. A cold front is expected
to move through the terminals between 07-10Z tonight with
northeast winds behind it. West winds will build back in by the
late morning on Friday over all terminals.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
High Wind Warning until 11 AM MST this morning for COZ033>035.

&&

SHORT TERM...MAI
LONG TERM...9
AVIATION...Danielson
Hazardous weather outlook, Dec 10, 9:32 AM MST, 22 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
932 AM MST Wed Dec 10 2025

COZ030>051-111645-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
932 AM MST Wed Dec 10 2025

HIGH WIND WARNING IN EFFECT FOR THE FRONT RANGE MOUNTAINS AND
NORTHERN FOOTHILLS FROM 11 AM THIS MORNING TO 11 AM MST
THURSDAY...

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

Strong winds gusting up to 80 mph will impact the high country
this afternoon and tonight. For the foothill and adjacent plains,
expect westerly wind gusts up to 45-50 mph at times this
afternoon.

Light snow showers in the northern mountains will diminish by this
afternoon, with dry conditions prevailing for the rest of the day.
Minimal snow accumulations expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Strong winds will continue Thursday morning across the Front
Range Mountains and northern foothills before significantly
decreasing through the afternoon and overnight hours. Above
normal temperatures and dry conditions are expected to persist
over the weekend, with no precipitation expected across the
forecast area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

Nearby

Red Flag Warnings in Colorado, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.